In the latest, also in Alaska, a female clinician began experiencing probable anaphylactic symptoms about 10 minutes after receiving the shot Thursday
A second healthcare worker has experienced a severe reaction after receiving the COVID-19 vaccine, officials said Friday.
Both cases were in Alaska.
In the latest, a worker, identified only as a female clinician, began experiencing probable anaphylactic symptoms about 10 minutes after receiving the shot Thursday in Fairbanks. Symptoms included tongue swelling, hoarse voice and difficulty breathing.
She received two doses of epinephrine at the emergency department at Fairbanks Memorial Hospital and was discharged about six hours later.
“Allergic reactions, though uncommon, can occur with injections of medications and vaccines,” Chief Medical Officer Dr Angelique Ramirez said in a statement.
“This is why our staff is trained and prepared to respond to any symptoms of anaphylaxis. Our employee is doing well and was able to go home yesterday.”
The parent company of the hospital, Foundation Health Partners, said the woman wanted to maintain her privacy but it issued a statement from her. In it, the unidentified woman said she would encourage everyone to get the vaccine. She said she’s seen firsthand the suffering and death of COVID-19 patients, and her adverse reaction pales in comparison to what COVID can do to people.
The first serious reaction in the county came at Bartlett Regional Hospital in Juneau on Tuesday. The female healthcare worker was hospitalized after suffering anaphylaxis, a severe allergic reaction.
Another worker at the same hospital the next day experienced what state health officials considered a minor reaction and the person did not require hospitalization.
This article is auto-generated by Algorithm Source: www.thehindu.com